MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710FJ282RTS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a webster cs catheter and an optrell mapping catheter with trueref technology and prior to ablation energy delivery, the patient experienced a pericardial effusion that required drainage and prolonged hospitalization.During mapping phase, prior to ablation energy delivery, the patient had a pericardial effusion.This was noted after they went transseptal with the versacrest wire.The optrell catheter was in the left atrium for mapping to confirm where they were and noticed some pericardial fluid in the right ventricle.The pericardial fluid was confirmed on ice and x-ray.At this point, the physician aborted the procedure and provided medical intervention by draining the pericardial fluid from around the heart by doing pericardiocentesis.After the pericardial fluid was drained, the patient remained stable which was also the last known status.The case was aborted while mapping in the left atrium.The outcome of the adverse event was that the patient fully recovered (no residual effects).The patient required extended hospitalization, because of overnight instead of being discharged same day.On 27-jun-2025, additional information was received indicated that the versacross wire was used to cross the septum, but it was not determined what caused the effusion.The adverse event was discovered during use of biosense webster products (soundstar, webster cs, & optrell catheters).The physician¿s opinion on the cause of this adverse event was that the physician had difficulty placing the cs catheter in the cs and so a webster cs was exchanged for a boston polaris cs catheter.The physician thought this may have contributed to the effusion.Catheter exchanges occurred during the procedure were four.One transseptal puncture site was performed during the procedure.No evidence of steam pop, since no ablations were performed.The patient did not require cardiac surgery.Based on the new information received wherein the physician reported the cause of the adverse event may be the webster cs catheter, as he had trouble placing the cs catheter inside the coronary sinus, the adverse event is reportable under the webster cs catheter additionally, the optrell was used for mapping prior to the adverse event (and the event was discovered during the mapping phase) therefore adverse event will also be reported against the optrell mapping catheter with trueref technology.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a webster cs catheter and an optrell mapping catheter with trueref technology and prior to ablation energy delivery, the patient experienced a pericardial effusion that required drainage and prolonged hospitalization.Information was received indicated that the versacross wire was used to cross the septum, but it was not determined what caused the effusion.The adverse event was discovered during use of biosense webster products (soundstar, webster cs, & optrell catheters).The physician¿s opinion on the cause of this adverse event was that the physician had difficulty placing the cs catheter in the cs and so a webster cs was exchanged for a boston polaris cs catheter.The physician thought this may have contributed to the effusion.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31641037m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER CS
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22401297
Report Number2029046-2025-02186
Device Sequence Number8353568
Product Code DRF
UDI-Device Identifier10846835002430
UDI-Public(01)10846835002430(17)280502(10)31641037M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD710FJ282RTS
Device Lot Number31641037M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer07/12/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS ACCESS SOLUTION, REF: VXSK0122.; BOSTON POLARIS CS CATHETER.; CARTO 3 SYSTEM.; FARAPULSE¿ PFA SYSTEM (BOSTON SCIENTIFIC).; OPTRELL, 36 ELECTRODES, F-J.; SOUNDSTAR ECO SMS 10F CATHETER.; VERSACREST WIRE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexFemale